Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 143, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 11, 2010, 11:10 PM CST. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2010, 11:10 PM CST (05:10 UTC)
- Expired
- Nov 12, 2010, 1:00 AM CST
- In force
- 110 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 46 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
717
WGCA52 TJSJ 120510
FFWSJU
PRC143-145-120700-
/O.NEW.TJSJ.FF.W.0143.101112T0510Z-101112T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
110 AM AST FRI NOV 12 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR AREAS NEAR AND ALONG THE RIO CIBUCO
AND IT TRIBUTARIES IN THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
VEGA ALTA
VEGA BAJA
* UNTIL 300 AM AST
* AT 100 AM AST...EMERGENCY MANAGEMENT OFFICIALS IN VEGA ALTA
REPORTED THE RIO CIBUCO WAS OUT OF ITS BANKS...AND FLOWING OVER THE
BRIDGE ALONG ROAD 620. ADDITIONALLY...ROAD 2 AND ROAD 647 WERE ALSO
CLOSED IN THE MUNICIPALITY OF VEGA ALTA DUE TO WATER COVERING THE
ROADWAYS. DUE TO SIGNIFICANT RAINFALL ACROSS THIS AREA EARLIER IN
THE EVENING...THIS WATER IS NOT EXPECTED TO RECEDE BEFORE AT LEAST
300 AM AST. ADDITIONALLY...FLASH FLOODING ALONG THE RIO CIBUCO IN
VEGA BAJA IS EXPECTED AS THIS RUNOFF WORKS ITS WAY TO THE ATLANTIC
OCEAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1843 6640 1849 6640 1849 6635 1845 6634
1839 6632 1836 6634 1836 6637
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 7:24 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 11, 7:24 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
924 PM AST THU NOV 11 2010
.SYNOPSIS...COLD FRONT WILL MOVE ACROSS PR THIS EVENING AND STALL
SOUTH OF THE USVI OVR THE WEEKEND. ANOTHER REINFORCING SHOT OF
COOLER AND MUCH DRIER AIR WILL PUSH THROUGH THE AREA LATE SUN.
LONG PERIOD NNE SWELLS WILL AFFECT THE ATLC COASTLINE OVR THE WEEKEND.
&&
.DISCUSSION...CDFNT CONTINUES TO MAKE STEADY PROGRESS THIS EVENING
AND SHOULD CLEAR MAINLAND PR BY 06Z TONIGHT. DEEPENING LOW-LVL
NRLY FLOW SHOULD CONTINUE TO GENERATE SHALLOW CONVECTION THROUGH
THE EVENING WITH SHRA ACTIVITY LIKELY TO SHOW A DOWNWARD TREND OR
MOVE OVR THE ADJACENT WATERS TO THE EAST AFTER 06Z. DESPITE THE
INTRUSION OF MID-LVL DRY AIR...SHOWERS REMAIN VERY PRECIP
EFFICIENT DUE TO THEIR SLOW MOTION AND ABUNDANCE OF LOW LVL
MOISTURE WITH RADAR ESTIMATING LOCALIZED AMOUNTS OF ONE TO TWO
INCHES JUST OFF THE COAST OF MANATI. THIS COULD CAUSE FLOODING OF
URBAN AND POOR DRAINAGE AREAS. WILL TAKE A CLOSE LOOK AT THE RADAR
BEFORE SENDING PRODUCTS TO SEE IF WE CAN TRIM MORE AREAS FROM THE
FLOOD WATCH.
CLOUD COVER WILL LIKELY LINGER THROUGH SUNDAY WITH
ISOLD/SCT SHRAS OVR THE NORTH COAST IN THE EARLY MORNING AND
AFTERNOON SHRA/TSRA ACROSS THE SOUTH COAST IN NRLY FLOW. MUCH
DRIER AIR WILL MOVE IN FOR SUN NIGHT WITH CLEARING SKIES AND A
REFRESHINGLY COOL AIR MASS.
&&
.AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL
ISLANDS AND TAF SITES THROUGH FORECAST PERIOD. BRIEF MVFR CIGS CAN
BE EXPECTED IN PASSING SHRA ACROSS THE NORTHERN PR TAF SITES AND
TIST. LATEST 00Z JSJ SOUNDING INDICATED MAINLY NLY WIND FLOW
AT 5 TO 15 KTS BTWN SFC TO 5 KFT...BECOMING SWLY ABOVE 7 KFT.
&&
.MARINE...LEFTOVER SWELLS FROM EARLIER IN THE WEEK STILL LINGER
ACROSS THE OFFSHORE ATLC WATERS AND WILL SUBSIDE OVERNIGHT.
TOMORROW LOOKS LIKE THE BEST DAY OVR THE NEXT FOUR DAYS AS ANOTHER
BATCH OF MUCH LARGER LONG PERIOD SWELLS BEGIN TO ARRIVE INTO OUR
ATLC WATERS EARLY SAT. MODEL GUIDANCE HAS SHOWN A SLIGHT DOWNWARD
TREND IN SWELL HEIGHT AND SWELL PERIOD BUT DANGEROUS SURF
CONDITIONS ARE A CERTAINTY OVER THE WEEKEND. COASTAL FLOOD THREAT
HAS DIMINISHED A BIT AS LOW PRES TO THE NORTH HAS "ONLY" GENERATED
STORM FORCE WINDS AND WINDS OF HURRICANE STRENGTH ARE TYPICALLY
REQUIRED FOR COASTAL FLOOD EVENTS IN THIS AREA.
&&
.CLIMATE...0.11 INCHES OF RAIN HAVE BEEN RECORDED SO FAR TODAY AT
THE LMM INTL ARPT BRINGING THE TOTAL TO 80.36 INCHES. ANOTHER
QUARTER TO HALF INCH OF RAIN IS LIKELY TO FALL THIS EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 83 73 83 / 70 10 20 20
STT 74 84 74 84 / 50 20 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 AM AST FRIDAY FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-NORTH CENTRAL-NORTHEAST-SAN JUAN
AND VICINITY-VIEQUES.
SMALL CRAFT ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO NOON AST
SUNDAY FOR CULEBRA.
VI...FLASH FLOOD WATCH UNTIL 8 AM AST FRIDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
11/64Hazardous weather outlook, Nov 11, 4:19 AM CST, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 619 AM AST THU NOV 11 2010 AMZ710>745-PRZ001>013-121030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 619 AM AST THU NOV 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING. PLEASE REFER TO THE LATEST FLOOD MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING. PLEASE REFER TO THE LATEST FLOOD MESSAGE FOR MORE DETAILS. LARGE...LONG PERIOD NORTH SWELLS ASSOCIATED WITH A DEEP LOW PRESSURE AREA ACROSS THE WESTERN ATLANTIC WILL AFFECT THE ATLANTIC COASTAL WATERS AND COASTLINES AND THE CARIBBEAN PASSAGES LATE FRIDAY NIGHT OR SATURDAY THROUGH MONDAY. THIS WILL RESULT IN EXTREMELY DANGEROUS SURF CONDITIONS AND WIDESPREAD RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE WILL ALSO HAVE THE POTENTIAL TO CAUSE DAMAGE TO BOATS...PIERS AND COASTAL STRUCTURES AS WELL AS SIGNIFICANT BEACH EROSION. HIGH SURF ADVISORIES OR WARNINGS WILL LIKELY BE ISSUED FRIDAY. A COASTAL FLOOD WATCH MAY ALSO BE REQUIRED FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF THREE INCHES OR MORE OF RAIN OR FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-121030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 619 AM AST THU NOV 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING. PLEASE REFER TO THE LATEST FLOOD MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING. PLEASE REFER TO THE LATEST FLOOD MESSAGE FOR MORE DETAILS. LARGE...LONG PERIOD NORTH SWELLS ASSOCIATED WITH A DEEP LOW PRESSURE AREA ACROSS THE WESTERN ATLANTIC WILL AFFECT THE ATLANTIC COASTAL WATERS AND COASTLINES AND THE CARIBBEAN PASSAGES LATE FRIDAY NIGHT OR SATURDAY THROUGH MONDAY. THIS WILL RESULT IN EXTREMELY DANGEROUS SURF CONDITIONS AND WIDESPREAD RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE WILL ALSO HAVE THE POTENTIAL TO CAUSE DAMAGE TO BOATS...PIERS AND COASTAL STRUCTURES AS WELL AS SIGNIFICANT BEACH EROSION. HIGH SURF ADVISORIES OR WARNINGS WILL LIKELY BE ISSUED FRIDAY. A COASTAL FLOOD WATCH MAY ALSO BE REQUIRED FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF THREE INCHES OR MORE OF RAIN OR FLOODING WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:32 PM CST | Areal Flood Advisory | JSJ | 7 days | |
| Nov 11, 8:06 PM CST | Small Craft Advisory | JSJ | 4 days | |
| Nov 11, 8:34 PM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 12, 1:02 AM CST | Flash Flood Warning | JSJ | 118 min | |
| Nov 12, 1:34 AM CST | High Surf Advisory | JSJ | 4 days | |
| Nov 12, 3:04 AM CST | Areal Flood Warning | JSJ | 4 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.